I don't totally understand the cause of ascites and I get it frequently,especially when I come off chemo.The chemo will get rid of the fluid,or it should at least. Usually my Onc has a paracentisis done to remove as much as possible ,then he begins chemo for 6 rounds. I'll keep your Mom in prayer~~~Joanne
I was not real sure about the ascites thing either and recently questioned my Dr about it. It is basically a "leak" of the cancer cells, the way that I understand it. Thankfully it has not been much of a problem for me, though at times there has been some found. The chemo, when it is working will ususally either get rid of it or at least keep it under control. If it gets to be much of a problem, it can always be drained off.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.